Aa
Aa
A
A
A
Close
Avatar universal

coming off suboxone

Coming off subs weened down from 16mgs to 1mg a.day did.it slow been on one mg for two Weeks took last one today is my withdrawl gonna be bad I'm scared off getting nasty sick and relapsing
5 Responses
Sort by: Helpful Oldest Newest
1684282 tn?1614701284
MEDICAL PROFESSIONAL
You should be very proud of what you have done already. I am very proud of you. Not many people can taper down from 16mg down to 1mg of Suboxone. Now here is the trick for the rest of the way: once you get below 1mg of Suboxone, you can divide it or dilute it and then titrate it by half and then by quarter mg. This is the only real way to avoid withdrawal symptoms on your own.
I suggest that you look at my blog by clicking on my name, and clicking on “blogs”.  Check out especially our blog on the Naltrexone therapy, it may be a way for you to stay clean long term. Also, I encourage you to look at my clinic website www.mdsdrugdetox.com, because it gives a lot of information that you might be interested in, as we do detox many people from Suboxone.
Clonidine is very useful to help with withdrawals if your doctor can prescribe it to you, however I highly advise you against taking any medications that were not prescribed to you by a physician. There are over the counter sleeping aid, such as Valerian or Melatonin that I sometimes recommend for insomnia related to withdrawals, but I suggest that you find a physician who you can speak honestly and openly with, and who will help you temporize such symptoms as depression and insomnia that may linger after withdrawal from Suboxone for as long as a few months.
Good luck to you.
Helpful - 0
666151 tn?1311114376
MEDICAL PROFESSIONAL
My 2 cents for old times sake-- I agree with the taper comments.  I always suggest that people think in terms of 'micrograms' during a taper from Suboxone, with 1 mg equal to 1000 micrograms.  Remember that a typical 'pain dose' of IV buprenorphine is 50 or 100 MICROgrams.  

That first part of the taper-- from 16 mg to 4 mg-- has more psychological issues than physical discomfort, because of the 'ceiling effect' of buprenorphine.   But below 4 mg per day, the physical withdrawal kicks in, and continues all the way down from there.  At 1 mg per day,  you are still on 1000 micrograms per day--  a high dose of buprenorphine.  In Europe, they used to call Suboxone 'HDB' or 'high dose buprenorphine';  I wish we did that here, too, to help people remember how the medication works.

As you get to lower doses, people will cut the strip with a razor, or dissolve the tablet and dose with an eyedropper, to get smaller doses.  You'll want to dose more frequently, as the half life gets a little shorter in lower doses.  Then at some point, you 'jump.'  At that point, you'll do better if you keep active, exercise, etc-- but most people struggle to do that, with the fatigue of withdrawal and all.  

Finally, be aware that the relapse rate is VERY high.  Over time, after seeing so many people who went through detoxes or treatments several times, I came to see opioid dependence as a chronic illness that deserves chronic treatment.  Once on Suboxone, people often forget that they have been off opioids before-- and assume it will be 'different' this time.  If a person expects it to be different, make sure that it IS different-- i.e. THIS time be sure to avoid the things that led back to opioids.  And if, God forbid,  you end up using, get help fast--- before the consequences build up.

Good luck!
Helpful - 0
Avatar universal
I would advise from personal experience to listen to the doctors and contine to taper. I tried jumping off at 2mgs and i made it 3-4 weeks and then the withdrawals hit extremely hard, both physical and psycological and i failed, had to go back on it again. Be gentle and patient with yourself.
Helpful - 0
610505 tn?1329603723
3-4 weeks? do you mean 3-4 days?  If its been 3-4 weeks since youre last dose, I'd think you would be almost over the major physical w/d.  You would have had major w/d symptoms before then....like 4-5 days.  I dont know, I guess everyone's different.
Helpful - 0
610505 tn?1329603723
Great suggestions. Thanks
Helpful - 0

You are reading content posted in the Addiction Forum

Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.